Jenny, age 16, writes, “Hi, so i am on seasonique currently. i had just started it on May 24th and i had unprotected sex on June 5th, my last period started may 20th. I took EC about 9 hours after the incident and i took pregnancy tests on days 19, 21, 23, and 24 after the incident and they were negative. But the past two days i have been extremely bloated and i have spotted a little, also my boobs look really veiny and bigger. I’m not sure if this is when my period would normally have been if i hadn’t been taking seasonique and that’s why i’m having these symptoms, or if it’s because i could be pregnant.
please tell me wether you think i could be pregnant still or not!
i’m freaking out :( “
Your symptoms are most likely just side effects of starting Seasonique. I wouldn’t be too worried at all. You actually didn’t need to even take any emergency contraception on June 5/6 as Seasonique should fairly safely be working once you’ve had 7 daily doses. As with starting most any new kind of birth control medication, there will be some side effects. Most of these side effects will gradually fade away as your body gets used to the new medication; with some women, there may be lingering side effects that may require you see your doctor and have an alternate birth control prescription. Most likely, though, if you give your body enough time, you’ll be fine.
One little note of fine print as a “disclaimer” of sorts :) I’m assuming that you’ve been faithfully remembering to take your Seasonique pill at the same time every day, correct? If you have missed more than 2 pills back to back, then your risk of pregnancy does increase.